Seizure-free for 20 yrs; discontinued 1000 mg Depakote over 2 months. No seizures, but new anxiety. Lower gaba? Withdrawal syndrome? How long? Treat?

Medication. If Depakote has helped you for seizures for 20 years, it can also help with mood changes and anxiety. If something has been working that long without side effects not advisable to stop it.
Antianxiety effect. I am glad your seizure have not recurred. Depakote is an effective anti anxiety medication. For these many years, you may have benefitted from the anti anxiety effect without being aware of the effect. Now that the antianxiety effect is gone your anxiety has resurfaced. See your doctor for suggestions about management.

Related Questions

Discontinued Depakote after 20 yrs (seizure-free plus side-effects). Now anxious. I think because of gaba. Don't want benzos. Other ways to increase?

Gabapentin . There are other anti- seizure medications that might be more tolerable for you than Depakote that are also not benzodiazepines. Gabapentin (brand is neurontin) and its newer cousin, prefab akin (brand is lyrica) work on gaba and can be helpful for anxiety (off-label). Talk to your doctor about whether either of these might be appropriate choices for you. Read more...

After 20+ yrs (simple-partial) seizure free, going off Depakote (250mg, 4x/day), drop. 250 every 2 wks. At 500 mg, feeling anxious. Withdrawal symptom?

Depakote taper. Depakote is used in psychiatry for anxiety and anxious depression. In patients seizure free who I have tapered slowly off depakote, many have experienced the symptoms you are describing, but you should check with the practitioner monitoring your taper. Read more...

20 yrs seizure-free, discontinued depakote. Experienced anxiety. Started neurontin (gabapentin). Now 300 mg tid. Anxiety gone, but st memory probs. & anomia. Temp?

Unlikely temporary. You are likely experiencing anti-cholinergic side effects from the medication, which is a bit uncommon with gabapentin, but unlikely to improve readily on its own. However, you may well be inordinately sensitive to such reactions, and might be well to check for underlying structural brain issue which results in this effect. Read more...
Neurontin (gabapentin) side effec. Depakote has powerful antianxiety properties. You do not report side effects. When it was discontinued, you had a return of anxiety which is being treated with neurontin (gabapentin). While memory problems and anomia are uncommon, they may be a side effect of neurontin (gabapentin). Speak to your prescriber about this and discuss alternatives such as returning to depakote. Read more...

Epilepsy from head trauma 13 yr ago, on Depakote 500mg once a day am seizure free. But have a lots of anxiety. Can I take gabapentin for it with depakot?

Far better meds. Your anxiety can be handled much more effectively with xanax (alprazolam) than gabapentin, and would suggest conferring with your doctor re possible anti-anxiety meds, which could be added in combination with your depakote. Would hope that you also have available of counseling to assist more complete anxiety management. Read more...
Yes. The Gabapentin should not interfere with the metabolism of your depakote. Read more...